Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 99, NWS El Paso, TX

July 28, 2025Grant County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 28, 2025, 2:45 PM MDT for Grant County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2025, 2:45 PM MDT (20:45 UTC)
Expired
Jul 28, 2025, 5:00 PM MDT
In force
2 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Grant County, NM

The radar

The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 12:37 PM MDT, 2 hours 8 minutes earlier. Its key messages:

  • Updated at 1157 AM MDT Mon Jul 28 2025
  • Best rain chances will be today and tomorrow with flash flooding being the primary hazard.
  • High pressure influences the area starting Wednesday and remains over the area through the weekend focusing storm chances westward and over the area mountains.
  • Lingering moisture keeps temperatures near to below average throughout the work week becoming warmer than average over the weekend thanks to high pressure.
Area forecast discussion, Jul 28, 12:37 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1237 PM MDT Mon Jul 28 2025

...New DISCUSSION, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1157 AM MDT Mon Jul 28 2025

 - Best rain chances will be today and tomorrow with flash
   flooding being the primary hazard.

 - High pressure influences the area starting Wednesday and
   remains over the area through the weekend focusing storm
   chances westward and over the area mountains.

-  Lingering moisture keeps temperatures near to below average
   throughout the work week becoming warmer than average over the
   weekend thanks to high pressure.

&&

.DISCUSSION...
Issued at 1157 AM MDT Mon Jul 28 2025

High pressure to the east will continue to funnel in monsoonal
moisture today and tomorrow. Moisture content in the atmosphere is
above average with this mornings sounding reading a PW value of
1.36” which is right around the 90th percentile. In addition,
dewpoints across the area are in the 50s and 60s with the best
moisture out east. Today will be an active day with the biggest
concern being flash flooding from storms, but also monitoring
gusty outflow winds over locations out west with the blowing dust
threat as well. The Lordsburg Playa and many locations along the
I-10 corridor in and around Deming and traveling west to the AZ
border have been notorious this year for dust. The area mountains
fire off around mid-day today with more isolated to scattered
activity in the lowlands. The Gila region and locations west of
the Rio Grande Valley look to be the prime area for heavy rain
tonight. Looks like convection and showers persist into the
overnight hours with some lingering showery activity possible
Tuesday morning.

Moisture sticks around Tuesday with the monsoonal plume
overhead. A theme we have noticed over the years is if one general
area gets a lot of rain the day prior, the ground is too wet/takes
longer for the ground to heat up leading to little to no
convection in that area over the next day. Looks fairly likely
that locations west of the RGV will have the best rain chances
today but CAMs are suggesting locations east of the RGV could be
the best chances for storms on Tuesday afternoon. Either way, the
biggest impacts from storms will be torrential rainfall leading to
flash flooding and gusty outflow winds. Looks like lingering
storms and showers are possible Tuesday and into Wednesday but
doesn’t look as widespread as it does for tonight. High pressure
retrogrades westward and looks to settle over the area by
Thursday. As this high pressure moves westward, this shifts the
monsoonal plume over western locations of the CWA and AZ which is
where storm chances will be best. High pressure will start to
gradually warm and somewhat dry out the area Thursday and Friday.
Recycled moisture trapped under the high pressure will allow for a
more typical monsoon day with scattered thunderstorms in the area
mountains and isolated storms later in the desert lowlands both
days.

&&

.AVIATION...
(18Z TAFS)
Issued at 1157 AM MDT Mon Jul 28 2025

An active monsoon day can be expected with thunderstorms possible
at all terminals this afternoon bringing gusty outflow winds and
heavy rain with storms. Possible BLDU from outflows near KDMN.
Continued thunderstorms and showers headed into the late afternoon
and evening hours. Looks like showery activity with embedded
thunderstorms persists heading into the overnight hours. All
terminals have a good chance to see some sort of rain after 00Z
lasting through the morning hours tomorrow.

&&

.FIRE WEATHER...
Issued at 1157 AM MDT Mon Jul 28 2025

Best thunderstorm chances will be today and tomorrow as abundant
moisture is available in the atmosphere which will allow for
storms to produce heavy rainfall leading to flash flooding. Gusty
outflow winds with storms expected with the gustiest winds being
near locations bordering AZ. The monsoonal plume of moisture gets
shoved west of the Rio Grande Wednesday which is where storm
chances can be focused with more isolated to scattered coverage
elsewhere. High pressure gets settled overhead Thursday and Friday
allowing for temperatures to warm with storm chances continuing,
just more of a typical monsoon day with scattered thunderstorms in
the area mountains and isolated converge in the lowlands. Min RH
values stay above critical thresholds each day through Saturday
with a possible return of critical RHs Sunday. Winds stay light at
5-10 mph each afternoon outside of thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  73  93  73  97 /  60  30  30  20
Sierra Blanca            66  90  66  92 /  60  30  10  10
Las Cruces               67  88  67  92 /  60  40  50  30
Alamogordo               66  88  67  92 /  50  50  30  40
Cloudcroft               50  67  50  69 /  60  60  30  60
Truth or Consequences    67  87  68  90 /  70  50  40  50
Silver City              61  82  62  85 /  70  70  50  70
Deming                   68  91  68  95 /  70  50  50  40
Lordsburg                67  90  67  92 /  70  60  60  70
West El Paso Metro       70  91  73  94 /  60  30  30  30
Dell City                70  93  70  96 /  40  30  10  10
Fort Hancock             73  95  73  98 /  60  40  20  20
Loma Linda               65  85  67  88 /  50  40  20  20
Fabens                   71  93  72  96 /  60  30  20  10
Santa Teresa             69  90  70  92 /  60  40  40  30
White Sands HQ           70  90  71  93 /  50  50  40  40
Jornada Range            66  88  68  92 /  60  50  50  40
Hatch                    67  90  69  94 /  70  50  50  50
Columbus                 69  90  70  94 /  70  50  50  30
Orogrande                67  87  67  91 /  50  40  30  30
Mayhill                  56  79  56  79 /  60  60  20  60
Mescalero                55  77  55  80 /  60  60  30  70
Timberon                 55  76  55  78 /  50  60  30  50
Winston                  58  79  58  83 /  60  70  40  70
Hillsboro                62  87  63  90 /  70  50  50  60
Spaceport                66  87  67  91 /  70  40  40  50
Lake Roberts             57  83  57  86 /  70  70  60  70
Hurley                   63  84  64  87 /  70  50  50  70
Cliff                    65  90  65  92 /  70  70  50  70
Mule Creek               63  88  62  89 /  60  70  40  70
Faywood                  63  84  65  87 /  70  50  50  70
Animas                   67  90  67  92 /  60  60  60  70
Hachita                  65  87  66  90 /  70  60  60  60
Antelope Wells           65  87  66  90 /  70  70  70  60
Cloverdale               63  84  64  86 /  80  70  70  70

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch through this evening for Central Grant County/Silver
     City Area-Eastern Black Range Foothills-Southern Gila
     Foothills/Mimbres Valley-Southern Gila Region
     Highlands/Black Range-Upper Gila River Valley.

     Flood Watch from 3 PM MDT this afternoon through late tonight
     for Lowlands of the Bootheel-Northern Dona Ana County-
     Sierra County Lakes-Southern Dona Ana County/Mesilla Valley-
     Southwest Desert/Lower Gila River Valley-Southwest
     Desert/Mimbres Basin-Uplands of the Bootheel-West Central
     Tularosa Basin/White Sands.

&&

FORECASTER...37-Slusher

In the hours before

Special weather statement, Jul 28, 2:07 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service El Paso TX
207 PM MDT Mon Jul 28 2025

NMZ401-426-282030-
Upper Gila River Valley NM-
Southern Gila Region Highlands/Black Range NM-
207 PM MDT Mon Jul 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GRANT COUNTY
THROUGH 230 PM MDT...

At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near
Meadow Creek, moving southwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake Roberts, Hill Canyon, Meadow Creek, Sapillo Creek Valley, Trout
Valley, Lake Roberts Heights, Cherry Creek Campground, McMillan
Campground, Portions of the Gila Wilderness, and Signal Peak Lookout.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3312 10828 3308 10812 3289 10817 3298 10844
TIME...MOT...LOC 2006Z 022DEG 10KT 3303 10823

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

KS

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:12 PM MDTAreal Flood AdvisoryEPZDoña Ana, Otero2 hr
Jul 27, 6:19 PM MDTAreal Flood AdvisoryEPZDoña Ana29 min
Jul 27, 6:48 PM MDTFlash Flood WarningEPZDoña Ana3 hr
Jul 27, 8:07 PM MDTDust Storm WarningEPZHidalgo36 min
Jul 27, 9:32 PM MDTDust Storm AdvisoryEPZHidalgo118 min
Jul 27, 10:33 PM MDTDust Storm WarningEPZHidalgo57 min
Jul 28, 5:16 AM MDTFlood WatchEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra23 hr
Jul 28, 1:21 PM MDTAreal Flood AdvisoryEPZGrant, Sierra114 min
Jul 28, 1:42 PM MDTAreal Flood AdvisoryEPZOtero2 hr
Jul 28, 1:51 PM MDTFlash Flood WarningEPZGrant2 hr
Jul 28, 1:59 PM MDTFlash Flood WarningEPZOtero2 hr
Jul 28, 2:07 PM MDTSpecial Weather StatementEPZGrant23 min
Jul 28, 2:47 PM MDTFlash Flood Warning Considerable damage threatEPZOtero2 hr
Jul 28, 3:35 PM MDTAreal Flood AdvisoryEPZDoña Ana115 min
Jul 28, 4:06 PM MDTAreal Flood AdvisoryEPZGrant114 min
Jul 28, 4:27 PM MDTDust Storm WarningEPZHidalgo48 min
Jul 28, 4:30 PM MDTDust Storm AdvisoryEPZHidalgo2 hr
Jul 28, 4:57 PM MDTDust Storm WarningEPZHidalgo24 min
Jul 28, 5:02 PM MDTDust Storm WarningEPZLuna43 min
Jul 28, 5:54 PM MDTAreal Flood AdvisoryEPZDoña Ana, Sierra2 hr
Jul 28, 5:58 PM MDTSpecial Weather StatementEPZ32 min
Jul 27, 6:44 PM MDTAreal Flood AdvisoryEPZEl Paso17 min
Jul 27, 7:01 PM MDTFlash Flood WarningEPZEl Paso104 min
Jul 27, 7:04 PM MDTFlash Flood WarningEPZEl Paso58 min
Jul 27, 9:00 PM MDTSpecial Weather StatementEPZHudspeth30 min
Jul 27, 9:28 PM MDTAreal Flood AdvisoryEPZHudspeth2 hr
Jul 27, 9:41 PM MDTAreal Flood AdvisoryEPZEl Paso3 hr
Jul 28, 2:09 PM MDTAreal Flood AdvisoryEPZEl Paso2 hr
Jul 28, 2:53 PM MDTAreal Flood AdvisoryEPZEl Paso112 min
Jul 28, 3:44 PM MDTAreal Flood AdvisoryEPZEl Paso2 hr
Jul 28, 4:04 PM MDTAreal Flood AdvisoryEPZEl Paso116 min
Jul 28, 4:35 PM MDTAreal Flood AdvisoryEPZHudspeth115 min
Jul 28, 5:26 PM MDTAreal Flood AdvisoryEPZHudspeth2 hr
Jul 28, 5:45 PM MDTAreal Flood AdvisoryEPZHudspeth2 hr

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.